Hail, Minnehaha
- When
- September 8, 3:15 AM CST
- Where
- Minnehaha County, Humboldt
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.650, -97.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Sep 8, 1:24 AM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 224 AM CDT THU SEP 8 2005 .DISCUSSION... CONVECTION FOUND ACROSS NORTHERN CWA EARLY THIS MORNING...AND LIFTING NORTHEAST TOWARDS BETTER UPPER LEVEL SUPPORT PER 300-500 QG FORCING. STILL NOT OUT OF THE QUESTION FOR FURTHER DEVELOPMENT SOUTHEAST ALONG MID LEVEL BOUNDARY...SO WILL MAINTAIN FAIRLY HIGH POPS NORTH OF I90 AND EAST OF ABOUT I29 AFTER 12Z. OTHERWISE...UPPER LEVELS BECOME MUCH MORE UNFAVORABLE FOR CONVECTION THIS AFTERNOON AND EVENING AND BETTER MID LEVEL BOUNDARY SHIFTS NORTH AND EAST. SO...LOW POPS IN THE EAST THIS AFTERNOON AND NO MENTION TONIGHT ANYWHERE SEEMS REASONABLE. NEXT BETTER CHANCE FOR THUNDERSTORMS LOOKS TO BE ON MONDAY AS DECENT UPPER LEVEL WAVE MOVES NORTHEAST ACROSS THE WESTERN HIGH PLAINS AND TAIL END OF FORCING TRACKS ACROSS CWA. NOT A REAL HIGH POP TYPE SET UP JUST YET...BUT MAY BUMP POPS A LITTLE OVER NORTHWEST TIER OF COUNTIES. WITH STRONG HIGH ACROSS SOUTHEAST U.S. WILL ALSO NEED TO WATCH OUT FOR ANY WEAK SUBTROPICAL DISTURBANCES THAT COULD SET SOMETHING OFF AHEAD OF STRONGER ENERGY OVER THE CENTRAL U.S. TEMPERATURES NEXT FEW DAYS A LITTLE TRICKY. NORTHERN TIER OF COUNTIES HAS HAD A DECENT AMOUNT OF RAIN THE LAST COUPLE OF DAYS...AND THIS MAY SUPPRESS TEMPERATURES A LITTLE FOR OUR UPCOMING WARM UP INTO THE WEEKEND. OVERALL...NO BIG CHANGES TO FORECAST TEMPERATURES. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && 08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 434 AM CDT WED SEP 07 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 434 AM CDT WED SEP 07 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED TO ISOLATED THUNDERSTORM ACTIVITY WILL CONTINUE THROUGHOUT MUCH OF THE DAY...BUT MOST OF THIS ACTIVITY IS ONLY EXPECTED TO PRODUCE LIGHTNING AND LOCALLY HEAVY RAINFALL. THE BEST CHANCE WILL BE NORTH OF INTERSTATE 90 THIS MORNING AND OVER NORTHWEST IOWA THIS AFTERNOON. ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP WEST OF THE AREA TONIGHT...THEN MOVE MAINLY INTO AREAS NORTH OF INTERSTATE 90. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZED HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1000 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 AM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM HAIL HURON 44.36N 98.22W
09/08/2005 0.75 INCH BEADLE SD TRAINED SPOTTER
&&
BTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
243 AM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM TSTM WND DMG 3 S LAKE PRESTON 44.32N 97.38W
09/08/2005 KINGSBURY SD TRAINED SPOTTER
POWER OUT AND TREE BRANCHES DOWN
&&
JSThe Sioux Falls radar (KFSD), 28 km away, was scanning. The volume nearest the first event began at 09:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5474770.